Alert archive / Arizona / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Tucson, AZ

June 27, 20206 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Jun 27, 2020, 3:40 AM MST for 6 counties in Arizona. It took effect at Jun 28, 2020, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 3:40 AM MST (10:40 UTC)
In effect from
Jun 28, 2020, 12:00 PM MST
Expired
Jun 28, 2020, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5304 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS85 KTWC 271040
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
340 AM MST Sat Jun 27 2020

AZZ150>153-272300-
/O.UPG.KTWC.FW.A.0003.200628T1900Z-200629T0300Z/
/O.NEW.KTWC.FW.W.0007.200628T1900Z-200629T0300Z/
/O.UPG.KTWC.FW.A.0004.200629T1900Z-200630T0300Z/
/O.NEW.KTWC.FW.W.0008.200629T1900Z-200630T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
340 AM MST Sat Jun 27 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SUNDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A 
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND 
153... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST MONDAY 
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND 
A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND 
153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 8 PM MST Sunday and 
from noon to 8 PM MST Monday. The Fire Weather Watches are no 
longer in effect.

* AFFECTED AREA...All of southeast Arizona, including Fire Weather
  Zone 150, Fire Weather Zone 151, Fire Weather Zone 152 and Fire
  Weather Zone 153. 

* TIMING...Noon to 8 pm MST both Sunday and Monday.

* WINDS...Southwest 15 to 25 mph with gusts to 35 mph Sunday and
  southwest 15 to 20 mph with gusts between 35 and 40 mph Monday.

* RELATIVE HUMIDITY...10 to 17 percent in the valleys and 13 to 
  21 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
173 
WWUS85 KTWC 272046
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
146 PM MST Sat Jun 27 2020

AZZ150>153-281200-
/O.CON.KTWC.FW.W.0007.200628T1900Z-200629T0300Z/
/O.CON.KTWC.FW.W.0008.200629T1900Z-200630T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
146 PM MST Sat Jun 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150,
151, 152 AND 153...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST 
MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY
AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 
AND 153...

* AFFECTED AREA...All of southeast Arizona, including Fire 
  Weather Zone 150, Fire Weather Zone 151, Fire Weather Zone 152 
  and Fire Weather Zone 153. 

* TIMING...Noon to 8 pm MST both Sunday and Monday.

* WINDS...Southwest 15 to 25 mph with gusts to 35 mph Sunday 
  and southwest 15 to 20 mph with gusts between 35 and 40 mph 
  Monday. 

* RELATIVE HUMIDITY...10 to 17 percent in the valleys and 13 to 
  21 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
798 
WWUS85 KTWC 280910
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
210 AM MST Sun Jun 28 2020

AZZ150>153-290300-
/O.CON.KTWC.FW.W.0007.200628T1900Z-200629T0300Z/
/O.CON.KTWC.FW.W.0008.200629T1900Z-200630T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
210 AM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150,
151, 152 AND 153...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150,
151, 152 AND 153...

* AFFECTED AREA...All of southeast Arizona, including Fire 
  Weather Zone 150, Fire Weather Zone 151, Fire Weather Zone 152 
  and Fire Weather Zone 153. 

* TIMING...Noon to 8 pm MST both today and Monday.

* WINDS...Southwest 15 to 25 mph with gusts to 35 mph today and
  southwest 20 to 25 mph with gusts to around 40 mph Monday.

* RELATIVE HUMIDITY...10 to 18 percent in the valleys and 13 to 22 
  percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
466 
WWUS85 KTWC 282017
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
117 PM MST Sun Jun 28 2020

AZZ150>153-290315-
/O.CON.KTWC.FW.W.0007.000000T0000Z-200629T0300Z/
/O.CON.KTWC.FW.W.0008.200629T1900Z-200630T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
117 PM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND
153...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150,
151, 152 AND 153...

* AFFECTED AREA...All of southeast Arizona, including Fire 
  Weather Zone 150, Fire Weather Zone 151, Fire Weather Zone 152 
  and Fire Weather Zone 153. 

* TIMING...Through 8 pm MST this evening, and noon to 8 pm MST 
  Monday.

* WINDS...Southwest 15 to 25 mph with gusts to 35 mph today and 
  southwest 20 to 25 mph with gusts to around 40 mph Monday.

* RELATIVE HUMIDITY...10 to 18 percent in the valleys and 13 to
  22 percent in the mountains. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
885 
WWUS85 KTWC 290309
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
809 PM MST Sun Jun 28 2020

AZZ150>153-291200-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-200629T0300Z/
/O.CON.KTWC.FW.W.0008.200629T1900Z-200630T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
809 PM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE
HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150,
151, 152 AND 153...

* AFFECTED AREA...All of southeast Arizona, including Fire 
  Weather Zone 150, Fire Weather Zone 151, Fire Weather Zone 152 
  and Fire Weather Zone 153.

* TIMING...Noon to 8 pm MST Monday.

* WINDS...Southwest 20 to 30 mph with gusts to around 50 mph. The
  strongest speeds will favor the higher elevations, and southwest
  to northeast oriented passes.

* RELATIVE HUMIDITY...10 to 18 percent in the valleys and 13 to 
  22 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 27, 3:14 AM MST, 26 minutes earlier.

Area forecast discussion, Jun 27, 3:14 AM MST, 26 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
314 AM MST Sat Jun 27 2020

.SYNOPSIS...An increase in moisture from the south will bring a few
showers and thunderstorms to the area today. Thereafter, a weather
system passing north of the area will bring strong and gusty winds
on Sunday and Monday. Hotter temperatures will return by the end of
the week along with the possibility of more isolated showers and
thunderstorms.

&&

.DISCUSSION...An increase in moisture will give way to isolated
showers and a few thunderstorms today. Latest models suggested that
the best chance for rain will be this afternoon and evening from
near Tucson south to the International Border and east to the New
Mexico state line. Enough moisture may linger on Sunday for a few
thunderstorms but overall dry weather will prevail much of the
coming week. The tail end of a low pressure system will brush
Arizona bringing strong and gusty winds to the area on Sunday and
Monday. These strong winds in combination with dry conditions and a
very high fire danger had prompted the issuance of a Red Flag
Warning for both Sunday and Monday. Please refer to the Fire Weather
section in this product for more details. Otherwise, a ridge of high
pressure will build back over the region by the end of next week for
a return to hotter temperatures and the possibility of more shower
and thunderstorm activity by next weekend.

&&

.AVIATION...Valid through 28/12Z.
SCT-BKN clouds at 11k-16k ft MSL mainly east of KTUS thru 28/03Z,
then clearing skies from west to east. Isolated sprinkles mainly
KTUS vicinity eastward thru 27/18Z, then isolated to scattered
-TSRA/-SHRA KTUS vicinity ewd/swd between 27/18Z and 28/03Z. Brief
gusts around 40 kts may occur with stronger TSRA. Surface wind
SWLY/WLY at 10-17 kts with gusts to near 25 kts between 27/20Z and
28/02Z. Otherwise, surface wind less 12 kts and variable in
direction at other times. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...A Red Flag Warning is now in effect for all of
southeast Arizona Sunday and Monday. The Red Flag warning both days
is from Noon until 8 pm MST for strong and gusty southwest winds,
low relative humidity levels and a very high fire danger.

While relative humidity levels will be borderline in some areas,
especially in the higher terrain above 6500 feet and along portions
of the International Border, strong winds will override the higher
humidity levels in fine fuels. At this time, humidity levels above
6500 feet and along the International Border will be in the 15-20
percent range, except slightly higher at mountaintop levels. Winds
will be 15-25 mph gusting to 35 mph Sunday and 20-25 mph gusting to
between 35-40 mph on Monday.

Otherwise, isolated to scattered showers and thunderstorms are
expected this afternoon into the early evening hours tonight from
Tucson eastward and southward. These thunderstorms will be capable
of producing gusty and erratic outflow winds. Dry conditions then
prevail across much of the area during the upcoming week, with just
a slight chance of showers and thunderstorms east/southeast of
Tucson Tuesday through Thursday of next week.

Elevated 20-ft southwest to west winds will prevail through Tuesday,
with the strongest winds Sunday and Monday. Minimum humidity levels
will increase into the 10-20 percent range, with better improvement
in the overnight recoveries this weekend into early next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  Red Flag Warning from noon to 8 PM MST Sunday for AZZ150>153.

  Red Flag Warning from noon to 8 PM MST Monday for AZZ150>153.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:40 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz64 hr
Jun 27, 11:32 AM MSTSpecial Weather StatementTWCCochise43 min
Jun 27, 11:55 AM MSTSpecial Weather StatementTWCCochise50 min
Jun 27, 1:18 PM MSTSpecial Weather StatementTWCCochise42 min
Jun 27, 2:05 PM MSTSpecial Weather StatementTWCCochise40 min
Jun 27, 2:09 PM MSTSpecial Weather StatementTWCCochise36 min
Jun 27, 3:41 PM MSTSpecial Weather StatementTWCCochise34 min

Nearby

Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.